Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
|jon_s - Fri Oct 31, 2008 1:10 pm|
Although it appears to be a heart issue, an EKG, electron beam tomography and stress tests ruled it out...
I am having weird symptoms since summer. I have been experiencing pain below my sternum and taking antacids does not help. I also have been experiencing some occasional pain below the left side and right side of my rib cage (but not at the same time). I have a dull pain in my back area between the shoulder blades but a bit below it. Sometimes, my kidney areas will have a short period of pain on either side lasting several minutes when sitting or lying down. I also have occasional spasms in my abdominal area in various locations, usually in front left area.
Finally, I have these occasional pain "points" in my arms and legs. It is painful in a small area (1") in various locations, usually in the inside of the lower arm below the bend of the upper arm or along the back of my upper arm. Sometimes, after eating lunch, the indigestion is so bad I do not eat the rest of the day.
I should mention that I hurt my back when I twisted it the wrong way three months ago, it did result in a painful pinched nerve that lasted one day.
My Doctor has sent me through a battery of tests...
1. Ultra sound was negative, gall bladder, kidneys, liver, stomach and liver looked okay. It did indicate a diverticula pocket of 8mm in my intestinal tract.
2. CT scan (in August) shows nothing except for a 3mm anomaly in the Pancreas. It was too small to diagnose and he wants me to rescan in November
3. A specialist also had me do an endoscopy and colonoscopy and both were clean
4. urinalysis was okay
5. nothing unusual with stools
my weight is approx 190 lbs and am a 55 yr old male, 5' 4". My cholesterol level was 190, but the trygliceride level was 299. Blood tests shows everything else okay.
|John Kenyon, CNA - Fri Dec 12, 2008 10:45 pm|
I think I'd want to have pancreatitis ruled out. It doesn't sound like a complete picture, but there are enough symptoms, when the small lesion is included, to create a degree of suspicion. The rescan should have been done by now, so hopefully you can update us on this. I think the "pain points" may have something to do with the back injury, but am a little concerned about the pancreatic anomaly when considering the rest of the symptoms.
Please update us if you would. We'll be standing by to hear from you.
|jon_s - Sat Dec 13, 2008 12:06 am|
thank you for your reply... I did have a followup CT scan. There was no change in the anomaly in the pancreas... it still shows about 3mm in size. I also went through a gastric emptying procedure. The doctor noted that my stomach takes twice as long to empty out compared to normal. He suspects gastroparesis, but I do not show any of the atypical symptoms (nausea, vomiting) that gastroparesis exhibits. Right now, he prescribed me reglan for three months to see if that helps. Is Reglan something safe to take for extended periods?
The doctor wants me to get another CT scan in six months to see if the anomaly shows any further changes. Do you think I should opt for a MRI or a PET Scan instead? Thanks in advance....
|John Kenyon, CNA - Sat Dec 13, 2008 4:52 pm|
You're welcome. If the pancreatic anomaly hasn't changed then it may well be just a "thing." However, an MRI could be somewhat more revealing, so it's something to consider. Gastroparesis would fit the slow emptying problem, and although it's usually described as being accompanied by nausea, etc., often it isn't, so that does make sense.
Reglan is safe to take for extended periods, yes. It's a relatively innocuous and sometimes quite effective medication.
I think the followup in six months is a good idea. Again, an MRI might be able to show a little more detail, but either one should at least detect changes.
Please let us know how things go.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.